Hail, Benton
- When
- June 3, 10:35 PM CST
- Where
- Benton County, 1 mi N of Van Horne
- Measured
- 1 in hail
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.033, -92.083
A likely upper level disturbance initiated scattered thunderstorms in a semi-dry to semi-moist atmosphere across eastern Iowa. Two storms pulsed severe and produced one report each of large hail and a downburst.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A likely upper level disturbance initiated scattered thunderstorms in a semi-dry to semi-moist atmosphere across eastern Iowa. Two storms pulsed severe and produced one report each of large hail and a downburst.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 3, 7:53 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 853 PM CDT SAT JUN 3 2006 .UPDATE... A QUICK UPDATE TO REFINE THE SHOWER AND THUNDERSTORM CHANCES TONIGHT. A NICE AREA OF CONVERGENCE...SURFACE DEWPOINT POOLING... VERY WEAK PRESSURE FALLS HAVE SET UP ALONG A FRONT EXTENDING FROM SOME CONVECTION OVER NORTH CENTRAL IOWA TO THE SOUTHEAST...TO APPROXIMATELY MEMPHIS MISSOURI. EXPECT THAT OVERNIGHT CONVECTION WILL DEVELOP ALONG THIS BOUNDARY AS THE LOW LEVEL JET SETS UP... MOST LIKELY MOVING SOUTHEAST ALONG THE BOUNDARY FROM THE CURRENT CONVECTION. THUS...HAVE INCREASED POPS TO LOW CHANCES RIGHT ALONG THAT BOUNDARY...BUT WITH A SHARP GRADIENT TO THE NORTHEAST WHERE DEWPOINTS REMAIN IN THE UPPER 40S VS LOW 60S SOUTHWEST OF THE BOUNDARY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 538 AM CDT SAT JUN 3 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 538 AM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WIND SHIFT LINE FROM JUST SOUTH OF IOWA CITY TO THE QUAD CITIES TO NEAR PRINCETON ILLINOIS...WILL SAG SLOWLY SOUTH TODAY. THIS BOUNDARY IS EXPECTED TO SERVE AS THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING OVER SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND FAR NORTHEAST MISSOURI MAINLY ALONG AND SOUTH OF A LINE FROM WILLIAMSBURG...TO WAPELLO...TO MONMOUTH. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL FROM PENNY TO NICKEL SIZE...AND DAMAGING WINDS OF 60 MPH WILL BE POSSIBLE. ALSO...FUNNEL CLOUDS AND AN ISOLATED BRIEF TORNADO TOUCHDOWN CANNOT BE RULED OUT WITH ANY OF THE STRONGER UPDRAFTS THAT INTERACT WITH THIS WIND SHIFT LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The Quad Cities radar (KDVN), 133 km away, was scanning. The volume nearest the first event began at 04:35 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Measured by RWIS
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518779, 5518780.